# SDR 98ZZZX3270

- Difficulty date: August 4, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N32WW
- Make and model: Piper PA-23-250
- Aircraft serial: 2708054036
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 5517768
- Condition: Failed
- Location: Rt Mlg
- Component: Parkerhanfin
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE TOWING AIRCRAFT, THE RT MAIN WHEEL FAILED ALLOWING THE BRAKE DISC TO CONTACT THE STRUT ASSY. THIS LOCKED THE WHEEL FROM ROTATING.  AIRCRAFT WAS MOVED WITH A DOLLY.  IT WAS DETERMINED THE INNER WHEEL BEARING FAILED AND ALLOWED EXCESSIVE HEAT TO THE WHEEL.  SUBMITTER BELIEVES THIS MADE THE METAL IN THE WHEEL BRITTLE AND, THUS, FAILED.  THIS WOULD HAVE HAPPENED ON LANDING OR TAKEOFF, IT MAY HAVE BEEN CATASTROPHIC.  WHEEL, BEARINGS, BRAKE DISC, AND LOWER STRUT HAD TO BE REPLACED.
